| Catalog Number |
09556508001 |
| Medical Device Problem Code |
False Negative Result (1225)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/31/2025
Type of Reportable Event
Malfunction
Event or Problem Description
There was an allegation of false negative staphylococcus and meca results using the eplex blood culture identification panel - gram positive (bcid-gp) panel on the eplex base analyzer.The initial eplex results were "no targets detected".The repeat results from the eplex were staphylococcus and meca detected.The culture result confirmed staphylococcus haemolyticus.The culture result was reported to the ordering provider.
Additional Manufacturer Narrative
The eplex base analyzer serial number was (b)(6) the investigation did not identify a specific cause of the event.The issue was consistent with a lower than intended target concentration within the sample volume analyzed by the assay.This lot contains a raw material that has been identified as having potential for leaks.No leaks were observed, however small amounts of reagent may not be visible.This issue could not be excluded by the investigation.The issue is also consistent with a low target concentration withdrawn and loaded into the delivery port.This can create limit of detection challenges if the concentration is at or near the analytical sensitivity of the assay.There is an inherent risk of false negative results due to the innate nature of microbes.Variations within the intended test target can cause challenges with amplification and subsequent generation of electrochemical signals.Based on the available data analysis, no product quality issue was suspected.